I got some good news about my new medicine. My insurance covered most of it so all I ended up paying for it was $23! 😀 I was pretty happy to hear about this as you can imagine. The lady at the pharmacy said that Caremark may have not updated their site after the first of the year with all of the changes that the Affordable Healthcare Act made. Either way, I’m glad I don’t have to pay the full price!
The new medicine is Budesonide and the one I have is slow release. I have to take it 15 minutes before I eat in the morning. The hope is that it’ll move onto my small intestine and start breaking down there and not in my stomach. The pharmacist also said that this medicine should have less side effects than the Prednisone that I’m on currently. I really hope that is the case because I’d love to be able to have a good nights sleep again. She said that they have less side effects because this medicine was developed to work primarily in the GI system and not so much outside of it.
So hopefully things go well with this new medicine. I only have a months supply right now and by the time I go back to see my doc I will have been on it for almost three weeks. I will hopefully be finding out then what the whole game plan is with my treatment in the future. I’m still feeling really well. I hope this trend continues. Especially since I’m traveling to Ohio for a wedding in February and the last thing I want is to be sick and miserable the whole time 🙁
I’ve been on budesonide since I was diagnosed in May with no problems. I can’t take prednisone because it makes me psychotic and suicidal, so they went straight to the budesonide. My doctor told me it stays in the gut, whereas prednisone is systemic, and that’s why it doesn’t have all the nasty side effects like prednisone does. My only problem has been that I flare up badly every time my doc tries to take me off of it, but from what I’ve read that’s not particular to budesonide–some people develop steroid-dependent UC.
I hope it helps you!
I’m glad to hear that you haven’t had any problems with it! The Prednisone right now makes me moody, have insomnia and I get super hungry a lot. Which is lead to some weight gain but luckily I haven’t gotten the moon face. I hope it helps me too. I really don’t want to have to go on the immunosupressors quite yet.